Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 29, 2019, 4:00 PM EDT for Montgomery County, Treutlen County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2019, 4:00 PM EDT (20:00 UTC)
- Expired
- Oct 29, 2019, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
Counties Montgomery County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1413 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328
WWUS82 KFFC 292000
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT Tue Oct 29 2019
GAZ086-098-112-113-292030-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
400 PM EDT Tue Oct 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHWESTERN
EMANUEL...EASTERN TREUTLEN AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL
430 PM EDT...
At 358 PM EDT...a shower was near Normantown, or 9 miles east of
Soperton...moving northeast at 20 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Lyons, Vidalia, Oak Park, Higgston, Santa Claus, Alston,
Nunez, Covena, Kibbee, Lexsy, Zaidee, Gillis Springs and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3206 8254 3229 8253 3246 8260 3257 8233
3237 8224 3235 8225 3235 8224 3224 8221
TIME...MOT...LOC 1958Z 239DEG 19KT 3235 8243
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 29, 3:38 PM EDT, 22 minutes earlier.
Area forecast discussion, Oct 29, 3:38 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 338 PM EDT Tue Oct 29 2019 .SHORT TERM /Tonight through Wednesday Night/... As the short term period begins, the persistent upper ridge centered near the Atlantic coast is promoting southwesterly flow over the southeastern CONUS. As a result, deep moisture is continuing to build in across north and central Georgia and will remain in place through the period. Dewpoints will steadily climb into the upper 60s to low 70s across the area by Wednesday afternoon. Similarly, precipitable water values are already in excess of 2 inches across central Georgia and values across north Georgia will climb to 1.8 to 2 inches overnight as moisture continues to spread northward throughout the forecast area. A series of shortwave disturbances embedded within the upper level flow and isentropic upglide will combine with the moisture to produce continuously high rain chances today and Wednesday. As such, widespread showers are currently ongoing across central Georgia and are in the process of spreading into north Georgia. Very little to no instability is expected this afternoon, and thunderstorm activity is therefore expected to remain to the south of the forecast area, as a result. Have maintained likely to categorical PoPs generally along and south of the I-20 corridor this afternoon and evening, then spread high-end chance to likely PoPs into north Georgia into the overnight hours and into Wednesday morning. PoPs on Wednesday are expected to range from categorical across the far northern tier, to high-end chance across east-central Georgia. Greater instability values are furthermore anticipated across north and central Georgia, which will support at least a slight chance of thunderstorms starting in the afternoon hours. With increasing low- level wind shear ahead of an approaching cold front, there is a chance that some of these storms could become strong to marginally severe from Wednesday afternoon through the end of the short-term period. Deep moisture over the area will also contribute to a limited diurnal spread of temperatures throughout the short term period. High temperatures are expected to be near or just above normal values, reaching into the low to mid 70s each afternoon. In contrast, low temperatures are expected to run about 18-22 degrees above normal during the early morning hours, only dropping into the 60s area-wide. King .LONG TERM /Thursday through Tuesday/... No significant changes made to the general trends through the extended forecast period. Starts off wet and warm, quickly turning cool and dry. Short wave bottoming out in the mid/lower Mississippi Valley Thursday morning, then sweeping east across the Tennessee and Ohio Valleys through the day and into the evening. Strong cold front moves across the state during the day and into the evening. Timing is still a bit uncertain, but medium range models coming into pretty good agreement on the front being past the Atlanta metro area by evening with and out of the south and east by around midnight. Area remains mainly dry and cool after this system passes as surface high settles in and upper flow goes generally zonal. A bit of a re- enforcing shot of cool/dry air over the weekend as a fast moving and shallow wave zips through the zonal flow to the north. Still a bit concerned about a larger scale, but still basically marginal, severe storm threat Thursday. Not great correlation between the best areas of instability and shear, but enough shear across the south and west where instability is better, and enough instability across the north where shear is best, for some worry. 20 && AVIATION... 18Z Update... MVFR ceilings and showers have developed over central Georgia and will continue to spread northward today, covering all TAF sites including ATL by 21-22Z. IFR or lower ceilings and visibility restrictions are in place over CSG/MCN and are expected to persist through the period. At the northern sites, ceilings will lower further this evening and overnight, dropping to IFR tonight between 03-06Z and ultimately reaching LIFR during the daytime on Wednesday. Visibilities are also expected to steadily drop to 2-3 SM by 11Z Wednesday morning. E winds at 3-6 kts this afternoon and tonight will shift to SE and increase to 5-10 kts by Wednesday morning and through the remainder of the TAF period. //ATL Confidence...18Z Update... Medium confidence on timing of ceilings and visibility restrictions. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 62 71 66 76 / 70 70 70 90 Atlanta 63 71 67 73 / 70 70 80 90 Blairsville 57 66 62 67 / 60 80 90 100 Cartersville 62 72 66 73 / 60 80 80 100 Columbus 66 76 69 78 / 70 60 70 90 Gainesville 61 68 66 73 / 70 80 80 90 Macon 64 76 68 80 / 80 50 60 70 Rome 62 72 65 72 / 60 80 90 100 Peachtree City 63 73 67 75 / 60 70 80 90 Vidalia 67 79 70 84 / 80 40 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....20 AVIATION...King
Hazardous weather outlook, Oct 29, 11:50 AM EDT, 4 hours 10 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1150 AM EDT Tue Oct 29 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1150 AM EDT Tue Oct 29 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms will be possible Wednesday. More widespread storms are expected on Thursday, some of which could be strong to possibly severe. Heavy rain is also likely on Wednesday and Thursday, mainly over north Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Oct 29, 4:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT Tue Oct 29 2019
GAZ086-098-112-113-292030-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
400 PM EDT Tue Oct 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHWESTERN
EMANUEL...EASTERN TREUTLEN AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL
430 PM EDT...
At 358 PM EDT...a shower was near Normantown, or 9 miles east of
Soperton...moving northeast at 20 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Lyons, Vidalia, Oak Park, Higgston, Santa Claus, Alston,
Nunez, Covena, Kibbee, Lexsy, Zaidee, Gillis Springs and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3206 8254 3229 8253 3246 8260 3257 8233
3237 8224 3235 8225 3235 8224 3224 8221
TIME...MOT...LOC 1958Z 239DEG 19KT 3235 8243The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 4:30 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.